MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION Flexima? Nasobiliary Catheter; catheter, biliary, diagnostic

BOSTON SCIENTIFIC CORPORATION Flexima? Nasobiliary Catheter; catheter, biliary, diagnostic
Model Number M00540130
Medical Device Problem Codes Leak/Splash (1354); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Fever (1858); Insufficient Information (4580)
Date of Event 05/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a flexima nasobiliary catheter was used for dilation of the intra and extrahepatic bile ducts with stone removal in the descending duodenum during an endoscopic retrograde cholangiopancreatography (ercp), endoscopic nasobiliary drainage (enbd), and biliary stent placement procedure performed on (b)(6) 2026.Following the procedure, the patient's jaundice worsened.Subsequent computed tomography imaging demonstrated dislodgement of the enbd drainage tube and prolapse of the biliary stent.On (b)(6) 2026, the patient underwent a repeat ercp with enbd placement and biliary stent replacement; however, no clinical improvement was observed.The originally placed nasobiliary drainage tube was removed using foreign body forceps.A follow-up ct scan performed on (b)(6) 2026, assessed the enbd and biliary stent placement.Further ct imaging performed thereafter was reviewed with the radiology department, which confirmed that the drainage tube remained in situ, with the distal tip of the enbd located in the lower common bile duct.On the same day, the attending physician performed a bedside saline flush of the enbd tube and identified a crack in the plastic at the connection between the enbd tube and drainage bag.During flushing, saline leaked/sprayed from the side of the enbd tubing, indicating device damage.The head of gastroenterology was consulted and advised that the enbd should be removed.Given the lack of improvement in jaundice despite enbd drainage, the condition and treatment options were discussed with the patient.The patient agreed, and the enbd tube was removed.It was further reported that the patient experienced fever and that the reported serious injury was related to the lack of improvement in the patient's jaundice.The patient's outcome was reported as stable.Additional information received on september 2,2026 it was reported that the nasobiliary drainage catheter was removed on (b)(6) 2026 and that no stent was used.
 
Additional Manufacturer Narrative
Block b5 has been updated with the additional information received on september 2, 2026.Block e1: initial reporter facility name:(b)(6); reported here as this exceeded character limit for designated field.Block h6: imdrf patient code e2401 captures the reportable event of persistent jaundice.Imdrf impact code f07 captures the reportable event of exacerbation of existing condition.Imdrf impact code f23 captures the reportable event of additional procedure performed to address the persistent patient condition.Imdrf impact code f2203 captures the reportable event of imaging required.Imdrf impact code f2301 captures the reportable event of additional device required.Block h11: investigation results: based on all available information, boston scientific corporation was unable to confirm the reported events of additional device required, exacerbation of existing condition, patient problem/medical problem, unexpected medical intervention, imaging required and fever.The complaint device was not returned; therefore, product analysis could not be performed.Taking all available information into consideration the investigation findings did not lead to a definitive conclusion regarding the cause of the reported events.Without proper evaluation of the device, the most probable contributing cause remains unknown.Device history records review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Similar complaint review: a similar complaint review was completed.There were no emerging trends identified that warrant further action.Device technical analysis: the complaint device was not returned; therefore, product analysis could not be performed.Risk review: a risk review was completed and confirmed that the reported events of patient problem/medical problem and unexpected medical intervention was defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.

Brand Name
Flexima? Nasobiliary Catheter
Common Device Name
catheter, biliary, diagnostic
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
+1(914)571-6918
MDR Report Key50600072
Report Number3005099803-2026-03601
Device Sequence Number10559750
Product Code FGE
UDI-Device Identifier08714729337393
UDI-Public(01)08714729337393(17)280420(10)36332877
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K982508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00540130
Device Catalogue NumberM00540130
Device Lot Number0036332877
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/02/2026
Initial Report FDA Received Date09/03/2026
Supplement Report FDA Received Date09/24/2026
Date Device Manufactured04/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age59 YR
Patient SexMale